EconPapers    
Economics at your fingertips  
 

Non-parametric bounds for non-convex preferences

Yoram Halevy (), Dotan Persitz and Lanny Zrill

Journal of Economic Behavior & Organization, 2017, vol. 137, issue C, 105-112

Abstract: Choices from linear budget sets are often used to recover consumer's preferences. The classic method uses revealed preference theory to construct non-parametric bounds on the indifference curve that passes through a given bundle. We show that these bounds do not apply to non-convex preferences, and therefore may lead to erroneous predictions and welfare analysis. We suggest an alternative that is based solely on the assumption of monotonicity of preferences.

Keywords: Non-convex preferences; Revealed preferences; Generalized axiom of revealed preference; Partial identification (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167268117300392
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Non-Parametric Bounds for Non-Convex Preferences (2016) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:jeborg:v:137:y:2017:i:c:p:105-112

Access Statistics for this article

Journal of Economic Behavior & Organization is currently edited by Neilson, William Stuart

More articles in Journal of Economic Behavior & Organization from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2019-06-15
Handle: RePEc:eee:jeborg:v:137:y:2017:i:c:p:105-112